Signs Of Withdrawal From Opioids
Signs Of Withdrawal: Opioid, based substances, primarily medications, have become the most abused substances in the world, outnumbering all other illegal drugs combined. The opiates we are referring to are things like OxyContin, Dilaudid, Vicodin, Methadone, morphine and heroin. They are extremely powerful and most people don’t even realize that they are becoming addicted to them, at least in the case of the prescriptions.
A Growing Problem
The problem with the prescription opiates is that they are legal, given by trusted doctors, and prescribed for way more problems than they really should be. And the more someone takes them, the more their body gets used to their presence, and the higher the tolerance grows.
As a result, someone feels like they need more and more in order to get rid of the pain they are experiencing. This is how someone can get to the point of, as some have said, “popping Vicodin like candy.”
Another strange thing that occurs with opiates is that, when a bodily dependence starts to form onto the medications, the body will actually start to manufacture phantom pain, pain that is not actually coming from anything, not real, so that the person feels like they need to take more opiates in order to make this ghost pain go away.
The pain is not coming from any actual injury, and the mind, in its dependence on these powerful drugs, has made up pain in order to get its fix.
When it comes time for someone to get off of an opiate of any kind, be it legal or illegal, then a detoxification facility is the place that someone will need to go. There, the physical dependence on the opiates will be remedied through use of medications, isolation (sometimes) and other things like counseling.
Withdrawals from opiates are extremely uncomfortable, to say the least. Some people will forego quitting on the grounds that the withdrawals are so bad. This is why someone should never try to get off of an opiate addiction alone.
The chance of relapse simply to make the pain from the withdrawals go away is so bad. Some have described it as they felt like they were dying. However, opiate withdrawals are in no way lethal and do not last for more than a week at most.
Here is 5 signs Of withdrawal from opioids that someone s withdrawing from opium, be they in a treatment center or not.
- Lacrimation – otherwise known as salivating a lot. This is probably due to the intense craving for opiates that one has when withdrawing from them, much like the salvation that someone will get when they are very hungry.
- Anxiety, Restlessness, Inability To Sleep – the discomfort from the withdrawals can get to someone rather quickly. Opiates are known for the tranquility and relaxation they bring on, and thus someone who is getting off of them is going to have the opposite state occur, which is anxiety, restlessness, and insomnia.
- Muscle Aches, Abdominal Cramping – Again, the relaxation that is brought on by the use of opiates is met in the opposite realm when it comes to the lack of opiates and then withdrawals. This is probably the body’s way of trying to manufacture pain in order to get the person to use again.
- Nausea and Vomiting – The power of the opiates is so ingrained in the biological system of the user that they start to experience physical fallout in a variety of forms, one of them being in the area of the stomach.
- Rapid Heartbeat, High Blood Pressure – The anxiety and discomfort that someone will experience while going through opiate withdrawals does not only manifest itself mentally and emotionally, but physically as well. The anxiety causes someone to get panicky and their blood pressure rises, hence causing the blood pressure to rise as well.